Alert archive / Idaho / Wind Advisories in 2015

Wind Advisory 4, NWS Pocatello, ID

March 24, 2015

NWS Pocatello, ID issued this wind advisory at Mar 24, 2015, 3:54 AM MDT. It took effect at Mar 24, 2015, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2015, 3:54 AM MDT (09:54 UTC)
In effect from
Mar 24, 2015, 12:00 PM MDT
Expired
Mar 24, 2015, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WWUS75 KPIH 240954
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
354 AM MDT TUE MAR 24 2015

IDZ017-020-021-250300-
/O.NEW.KPIH.WI.Y.0004.150324T1800Z-150325T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
354 AM MDT TUE MAR 24 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* TIMING...NOON TODAY THROUGH 9 PM THIS EVENING.

* WINDS...WEST TO SOUTHWEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY...INL...
  IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT.

* IMPACTS...STRONG GUSTY WINDS CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST
  FROM RECENTLY PLOWED FIELDS CAN REDUCE VISIBILITY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:19 AM MDT, 35 minutes earlier.

Area forecast discussion, Mar 24, 3:19 AM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
319 AM MDT TUE MAR 24 2015

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT.
VERY SIMILAR SCENARIO TO MONDAY. ANOTHER PACIFIC SYSTEM WITH A
STRONG COLD FRONT WILL PUSH THROUGH EASTERN IDAHO TODAY. EXPECT
THE RESULTS TO BE SIMILAR WITH PERHAPS 1 TO 4 INCHES OF SNOW IN
THE MOUNTAINS OF SOUTHEAST IDAHO AND STRONG WINDS ONCE AGAIN IN
THE SNAKE RIVER PLAIN. COULD SEE A MIX OF RAIN AND SNOW IN SNAKE
RIVER PLAIN THIS MORNING BEFORE ANY PRECIPITATION WILL CHANGE TO
RAIN AS SNOW LEVELS RISE TO 5000 TO 5500 FEET. EXPECT 25 TO 35 MPH
SUSTAINED WINDS IN THE SNAKE PLAIN AND ANOTHER WIND ADVISORY HAS
BEEN ISSUED FOR THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN
AFTER NOON THROUGH 9 PM ONCE AGAIN. THINK SNOWFALL TOTALS WILL MAX
OUT IN THE 4 INCH RANGE AT HIGH ELEVATIONS SO HAVE DECIDED AGAINST
AN ADVISORY BUT ROADS COULD BECOME SNOW COVERED THIS MORNING
ESPECIALLY OVER MOUNTAIN PASSES. PRECIPITATION SHOULD END TONIGHT
WITH NORTHWEST FLOW ALOFT KEEPING COLD TEMPERATURES OVER THE
REGION. HIGH TEMPERATURES TODAY ARE EXPECTED TO BE BELOW SEASONAL
NORMAL FOR ONE OF THE FEW TIMES THIS MONTH. MAY SEE A FEW ISOLATED
MOUNTAIN SNOW SHOWERS WEDNESDAY IN THE NORTHWEST FLOW WITH UPPER
RIDGE BEGINNING TO BUILD IN FROM THE WEST ON THURSDAY WITH DRY
CONDITIONS AND A RETURN TO WELL ABOVE NORMAL TEMPERATURES ONCE
AGAIN.
GK

.LONG TERM...FRIDAY THROUGH TUESDAY.

RIDGE OF HIGH PRESSURE WILL PRODUCE WELL ABOVE NORMAL TEMPERATURES
AND DRY WEATHER FOR FRIDAY AND SATURDAY AT LEAST. MODELS WANT TO
BREAK DOWN THE RIDGE SOMEWHAT AND TRANSITION TO MORE OF A ZONAL TYPE
PATTERN FOR EARLY NEXT WEEK. THE MODELS ARE SHOWING A CLOSED LOW
MOVING ONTO THE PACIFIC COAST OVER THE WEEKEND...BUT THIS SYSTEM
LOOKS LIKE IT WILL STAY SOUTH OF THE AREA WHILE A WEAK SYSTEM CLIPS
THE MOUNTAINS AND HIGHLANDS. WILL CONTINUE LOW PRECIPITATION CHANCES
INTO EARLY NEXT WEEK...ANYTHING THAT SHOULD FALL WOULD REMAIN LIGHT
INTO MONDAY. GFS AND ECMWF SHOWING A SLIGHTLY STRONGER SHORTWAVE
TROUGH ARRIVING TUESDAY WHICH MAY PRODUCE BETTER CHANCES FOR
PRECIPITATION.

VALLE

&&

.AVIATION...

ANOTHER COLD FRONT WILL ARRIVE TODAY. THIS WILL BRING ANOTHER ROUND
OF PRECIPITATION TO THE AREA THIS MORNING WITH SHOWERS DEVELOPING
THIS AFTERNOON. MVFR CONDITIONS ARE POSSIBLE WITH THE BATCH OF
PRECIPITATION THIS MORNING. STRONG WINDS LIKELY THIS
AFTERNOON...AFFECTING THE SNAKE PLAIN TAF SITES.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING
IDZ017-020-021.

&&

Nearby

Wind Advisories in Idaho, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.